January 7, 2018 at 9:21 pm #128523
sparklydragon13ParticipantJanuary 7, 2018 at 9:21 pmPost count: 2
I was diagnosed with anxiety disorder 2 years ago. I’ve been on Klonopin and Prozac but it just hasn’t been working recently. I started to do badly at work, which is so not me! A friend suggested that ADD could be causing my anxiety so I broached the subject with my psychiatrist last week. After talking to him for a while, he agreed and prescribed Vyvanse 30mg. Yesterday was the first day I took it. I felt fantastic. It didn’t give me evergy, but my thoughts were calm. I felt like relaxing. Something I haven’t done in years! It also helped my binge eating.
Now, my anxiety is health related. I always think I’m going to have a heart attack. I’m 34, overweight, and stressed. Both my parents are quite healthy for their late 60’s. My normal blood pressure is a little elevated, but my doc prescribed it so I’m trying it. The downside is that I’ve become hyperfocused on my heart. I keep thinking this is going to give me a heart attack.REPORT ABUSE
My question is- has anyone else had this experience on Vyvanse with anxiety and does it go away? Would Adderral be better? New to this whole thing so any advice is welcome. I’d stop taking it, but I can’t keep up with how I was and I’d like to give this a month to try if I can. Thanks!!January 8, 2018 at 12:26 am #128524
procrastinaParticipantJanuary 8, 2018 at 12:26 amPost count: 2
Hi there! I have been diagnosed with both ADHD and anxiety and I was on Vyvanse for a few months about a year ago. I was very anxious to start medication because I didn’t know if it would just make me feel “happy” without really fixing anything and I had also read about how stimulants can affect your health and your heart. I spoke with my Uncle who is a pharmacist and he explained that it’s really weighing out the pros and cons. He told me from the first pill, it would be a night and day difference for me and that since I’m fairly young and pretty healthy (I started medicine at 28), that the risk of something bad happening is very low. He said if the pills give me that clarity and that night and day difference, then it’s a choice to keep living the way I have been without medicine, or to choose medicine if the benefits outweigh the risks in my mind. For me, my Uncle was right and from the first dose, the benefits did outweigh the risks, but that’s not to say that I wasn’t still anxious about taking them. One thing that helped me was talking to my GP about my concerns and she did a full physical on me, including an EKG to get a baseline of how my heart was functioning before starting the medication. That helped to put my mind at ease a little. I was also prescribed Xanax along with the Vyvanse because stimulants do have the ability to elevate your heart rate and make symptoms of anxiety worse so I had Xanax to take “as needed” for times when I felt super anxious on the medicine. Luckily, I barely ever had to take the Xanax, but it was calming to know if was there if I felt that I needed it.
If the Vyvanse is working for you, then I hope you stick with it. I had to stop taking it for a different reason, but I wish that I was still on it because life without it is super hard, especially since I already had a taste of functioning at the capacity of as I like to call it, “a normal human”. Maybe having your GP do a baseline EKG like mine did could help put your mind at rest a little. I would also talk to whomever prescribed the Vyvanse to you about the worry your anxiety is causing you in regard to taking the medicine. Maybe they can prescribe Xanax too or offer a different method to help.
Best of luck to you!REPORT ABUSEJanuary 8, 2018 at 3:15 am #128525
sparklydragon13ParticipantJanuary 8, 2018 at 3:15 amPost count: 2
Thanks for the reply! I’m now at the end of day 2. For the first several hours, I’m fine. I don’t need my klonopin at all. I feel clear headed with no racing thoughts. I can feel my heart (palpitations) but I know it’s just the medicine and can rationalize it. About 5 to 6 hours after taking it, my anxiety kicks in hard! I know it’s supposed to last a long time, but I’m wondering if it’s from the crash of the Vyvanse wearing off? I’m just taking things a day at a time!
Less than a year ago, I had two EKG’s within 3 months. Both were fine. If I lose 20 lbs, my bp will go back to normal or even below.
It’s a struggle having both anxiety and ADD. I can say, though, that my mind hasn’t been this clear since I started taking Klonopin and Prozac 2 years ago. Gotta take the good with the bad.
Thanks!! It’s just nice to know I’m not alone in this!!REPORT ABUSEJanuary 8, 2018 at 5:12 am #128526
procrastinaParticipantJanuary 8, 2018 at 5:12 amPost count: 2
Hmm, from what I understand, Vyvanse is an all day kind of stimulant, which is why only one pill a day is needed. Personally I liked Vyvanse because it seemed to really work for me and it didn’t give me a crash at the end of the day the way Adderall and Ritalin did. When I was first diagnosed in 2015, I was started on Ritalin, which was 2 pills a day but I usually forgot to take my 2nd pill until it was too late (wasn’t supposed to take it past 4:00 pm otherwise it would keep me up all night). That was the pill that gave me night and day clarity when I first took it but after about 2 weeks, my boyfriend noticed that it didn’t really seem to be helping me anymore. I spoke to my doctor and was switched to Adderall and just like the Ritalin, that worked for a while but it seemed to not sustain my attention throughout the day and also seemed to give me a crash at the end of the day. Then they had me try Adderall XR (extended release) to see if that helped since it was one pill that was a timed-release and was supposed to be better for getting you through a full day. That worked for a while but like the others, seemed to wear off and not help as much after a while. I also was finding that my hair was coming out in the shower a lot more than it normally did. I was ending up with a palm full of hair and I knew that wasn’t normal. After discussing the hair thinning and how the Adderall XR wasn’t really working well, I was put on Vyvanse and used it for months until I stopped that too because my hair continued to thin. Hair loss isn’t listed as a side effect for Adderall or Vyvanse because it only affects something like less than 1% of people who take it. I wasn’t surprised to fall into that category because I have always been very sensitive to medications and I have a ton of allergies, but it really sucked and I was angry to have to choose between having hair and being able to function well without such a struggle. Eventually I accepted the fact that my hair falling out meant my body was telling me to stop putting chemicals in it, but it was very discouraging. My whole medicine journey unfolded over the course of one year and this past year I have gone without medication and it has been tough to say the least. I’m thinking of trying Vyvanse again and crossing my fingers that the hair loss was cause by the Adderall and that I’ll be fine this time.
Finding the right medicine is a process and a struggle, but just pay attention to whether or not it is working for you and also what your body is telling you when you are on it. Like I said, aside from the hair loss, for me Vyvanse was wonderful. It sustained my attention throughout the day, didn’t make it difficult for me to get up in the morning, didn’t make it difficult for me to fall asleep and it didn’t give me a crash at the end of the day, which was important. Obviously different people are going to react differently to medicine so maybe Vyvanse does make you crash and there’s a different drug that will work better for you. Give it some time, try to keep a journal of how you feel each day, whether a personal journal or feel free to share on here and we can work through this together! 🙂 That should help you look back in a few weeks and assess whether or not the Vyvanse is working for you or if you think you should try something else. The anxiety and the weight are so much harder to deal with when your brain is all over the place, but if the medicine helps calm your brain a bit, you may be able to work on those other things. I don’t know if you’ve heard of “tapping”, but it is a method of self-soothing for things like anxiety and ADHD, among other things. If you type “tapping for anxiety” into YouTube, you’ll see videos of people utilizing this method and it may be helpful to learn it and use it in the moment during those hours when your anxiety is extremely heightened. Here’s a link to some info about if from the guy who founded it: https://www.emofree.com/eft-tutorial/tapping-basics/how-to-do-eft.html
If you decide to check it out and have any questions, let me know. This is absolutely a struggle, but you’re definitely not alone in this.<3REPORT ABUSEApril 23, 2018 at 12:37 am #129627
martiterParticipantApril 23, 2018 at 12:37 amPost count: 1
That was COMPLETELY my experience! First day was fabulous! I thought at long last among the living.
Day two, a little anxious and with each day, it was my breathing though, not my heart. My anxiety and focus on breathing began at about hour 6-8 somewhere.
My doc said if I was having anxiety, then I’m not dopamine deficient. I was dumbfounded.
After a month of Vyvanse I am off of it, still have some focus on breath, but not like before. I’m pretty upset about losing something that allowed me to really focus and feel human for anout6 hours per day, but the rest of the day sucked.
I’m not a heavy person and my BP is fine, but your description sounded so much like mine I wanted you to know you are not alone!REPORT ABUSE
You must be logged in to reply to this topic.